Tolerance to Calcitriol and Tacalcitol in Three Patients with Allergic Contact Dermatitis to Calcipotriol
November 2005 | Volume 4 | Issue 6 | Case Report | 756 | Copyright © 2005
Foti Caterina MD, Carnimeo Luigi MD, Bonamonte Domenico MD, Conserva Anna MD, Casulli Claudia MD, Angelini Gianni MD
We describe 3 cases of psoriatic patients who developed a severe eczematous eruption after the use of calcipotriol ointment. For all of them, the dermatitis recovered after the suspension of the calcipotriol ointment and topical application of corticosteroids. We performed patch tests with the standard series of SIDAPA (Italian Society of Environmental, Occupational and Allergological Dermatology), with an integrative series of vehicles and preservatives, with the commercial ointment containing calcipotriol, with its excipients and, finally, with a series of diluted calcipotriol in isopropanol and petrolatum. They all revealed a strong allergic reaction to calcipotriol and also to its dilution in isopropanol (for all patients) and in petrolatum (only one patient). It is interesting to underline that the reactions always occurred on the legs, even if the patients had applied the ointment elsewhere. We can hypothesize that the venom stasis dermatitis of the legs, associated with xerosis, may have favored the penetration of the drug through the skin, increasing the risk of allergic contact sensitization. Finally, cross-reactivity to other vitamin D3 analogue, tacalcitol, and calcitriol was excluded.
Purchase Original Article
Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.
Download the original manuscript as it was published in the JDD.
Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.
To get access to JDD's full-text articles and archives, upgrade here.
Save an unformatted copy of this article for on-screen viewing.
Print the full-text of article as it appears on the JDD site.→ proceed | ↑ close